Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 721, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 25, 2024, 10:40 PM CDT for 5 counties in Oklahoma. It was in force for 35 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2024, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 25, 2024, 11:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Lincoln County, OK, McClain County, OK, Oklahoma County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 13 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:40 PM CDT | TSTM WND DMG | 2 Ese Midwest City, OK | Partial loss of roof covering at the Braums at 15th and Post. |
| Jun 25, 10:43 PM CDT | TSTM WND DMG | 1 Wnw Midwest City, OK | Multiple social media images showing power poles down near the intersection of Air Depot and Reno. Radar estimated time. |
| Jun 25, 10:45 PM CDT | TSTM WND DMG | 2 Ene Tinker Air Force, OK | Social media image showing the exterior wall of a strip mall collapsed. Radar estimated time. |
| Jun 25, 10:50 PM CDT | TSTM WND DMG | 2 E Tinker Air Force Ba, OK | Delayed report. Social media image showing a large tree uprooted. Radar estimated time. |
| Jun 25, 10:50 PM CDT | TSTM WND DMG | Choctaw, OK | Social media image showing a large tree limb down. Radar estimated time. |
| Jun 25, 10:54 PM CDT | HAIL 1.5 | 2 Nw The Village, OK | Report from mPING: Ping Pong Ball (1.50 in.). |
| Jun 25, 11:00 PM CDT | HAIL 1.75 | 1 W The Village, OK | Social media image with ruler measurement. Time is estimated. |
| Jun 25, 11:09 PM CDT | TSTM WND DMG | 4 E Tinker Air Force Ba, OK | Report from mPING: 3-inch tree limbs broken; Power poles broken. |
| Jun 25, 11:16 PM CDT | HAIL 2 | 2 N The Village, OK | Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.7
The text
As transmitted.
604
WUUS54 KOUN 260340
SVROUN
OKC027-081-087-109-125-260415-
/O.NEW.KOUN.SV.W.0721.240626T0340Z-240626T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1040 PM CDT Tue Jun 25 2024
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in central Oklahoma...
Oklahoma County in central Oklahoma...
Northern Cleveland County in central Oklahoma...
Northwestern Pottawatomie County in central Oklahoma...
Northwestern McClain County in central Oklahoma...
* Until 1115 PM CDT.
* At 1040 PM CDT, severe thunderstorms were located along a line
extending from near Oklahoma City to near Valley Brook to near
Harrah, moving south at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Oklahoma City, Norman, southwestern Edmond, Moore, Midwest City,
Del City, Newcastle, Bethany, Choctaw, Warr Acres, The Village,
Harrah, McLoud, Spencer, Nichols Hills, Jones, Nicoma Park, Pink,
Valley Brook, and Stanley Draper Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3523 9703 3517 9737 3521 9766 3567 9767
3572 9761 3559 9739 3567 9706
TIME...MOT...LOC 0340Z 348DEG 27KT 3548 9763 3539 9744 3549 9718
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:02 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 25, 6:02 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
602 PM CDT Tue Jun 25 2024
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 226 PM CDT Tue Jun 25 2024
Scattered thunderstorms are possible this evening across the
northern half of Oklahoma. A few stronger storms could produce
damaging wind gusts, as downdraft CAPE will be over 1400 J/kg.
Storm intensity will weaken into the evening, and should be out of
the area by midnight or shortly after. A weak frontal boundary
will move in beginning early tomorrow morning, and will continue
through the area during the afternoon. This boundary is expected
to stall south and east of I-44, where severe storms along the
boundary are possible. Thermodynamic profiles tomorrow afternoon
will support large hail and damaging winds with any stronger storm
that develops. Head headlines will also continue tomorrow
afternoon across the whole area. An excessive heat warning will be
in effect starting at 11 am until 9 pm as there is increased
confidence in heat indices over 110 F for southern and
southwestern Oklahoma and western north Texas. A heat advisory is
also in effect for for the rest of the area during the same
timeframe.
Bunker
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 226 PM CDT Tue Jun 25 2024
Heat headlines will likely be needed through the remainder of the
week and into the weekend. There may be some brief relief of the
heat during the latter portions of the weekend, but temperatures
will quickly bounce back up to upper 90s and low 100s. Daily low
chances of thunderstorms are possible through the weekend, mainly
across the northern half of the area. Looking ahead to next week,
there is no signal for longer duration relief from the heat that
we have been getting recently as we will be sitting under a mid-
level ridge.
Bunker
&&
.AVIATION...
(00Z TAFS)
Issued at 558 PM CDT Tue Jun 25 2024
Some storms are near Ponca City and could be affecting this TAF
site at the beginning of the period. Otherwise, Isolated/widely
scattered storms will be possible this evening but chances are too
low at most locations along and north of I-40 for current mention
in TAF. Will continue to monitor radar for any storms approaching
TAF sites this evening. Otherwise, VFR ceilings expected this TAF
period. Winds will generally be southerly with winds shifting
towards the NE Wednesday as an outflow boundary/backdoor front
moves across parts of the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 101 76 98 / 20 10 10 10
Hobart OK 77 104 77 102 / 20 10 10 0
Wichita Falls TX 79 104 77 103 / 10 0 0 0
Gage OK 70 100 73 100 / 30 10 20 10
Ponca City OK 74 98 71 93 / 30 0 20 10
Durant OK 78 100 76 98 / 10 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ004>048-050>052.
Heat Advisory from 11 AM to 9 PM CDT Wednesday for OKZ004>032.
Excessive Heat Warning from 11 AM to 9 PM CDT Wednesday for
OKZ033>048-050>052.
TX...Heat Advisory until 9 PM CDT this evening for TXZ083>090.
Excessive Heat Warning from 11 AM to 9 PM CDT Wednesday for
TXZ083>090.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...25Hazardous weather outlook, Jun 25, 10:30 PM CDT, 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1030 PM CDT Tue Jun 25 2024 OKZ004>048-050>052-TXZ083>090-270330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1030 PM CDT Tue Jun 25 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Thunderstorms will continue to move across portions of northern and central Oklahoma the rest of this evening. Some of the storms will be severe with damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Heat... Heat index values on Wednesday will be over 105 degrees for most of the area, and over 110 degrees across the southern third of the area. The combination of heat and humidity will lead to heat index values of 105 to 110 degrees across most areas into next weekend. If you have plans for strenuous outdoor activities, or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... There is a low chance of thunderstorms across east central into southeast Oklahoma Wednesday afternoon. The most intense thunderstorms could become strong to severe with a threat for damaging wind gusts through Wednesday evening. There are additional low chances for thunderstorms across parts of northern Oklahoma Thursday and Friday. There are higher chances of thunderstorms during the upcoming weekend, especially across northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 25, 9:37 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Norman OK
937 PM CDT Tue Jun 25 2024
OKZ007-012-260300-
Garfield OK-Grant OK-
937 PM CDT Tue Jun 25 2024
...A strong thunderstorm will impact portions of southwestern Grant
and northwestern Garfield Counties through 1000 PM CDT...
At 937 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nash. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enid, Kremlin, Nash, Hillsdale, and Carrier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3674 9803 3652 9778 3640 9797 3661 9811
3668 9811
TIME...MOT...LOC 0237Z 317DEG 4KT 3663 9804
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MeisterLocal storm report, Jun 25, 9:45 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
945 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Tstm Wnd Gst 4 SE Guthrie 35.84N 97.37W
06/25/2024 M68 MPH Logan OK Storm Chaser
&&
EMLocal storm report, Jun 25, 9:57 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
957 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM Tstm Wnd Gst 2 S Guthrie 35.85N 97.42W
06/25/2024 M66 MPH Logan OK ASOS
&&
EMLocal storm report, Jun 25, 10:33 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1033 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM Tstm Wnd Dmg 4 WSW Arcadia 35.65N 97.40W
06/25/2024 Oklahoma OK Emergency Mngr
3 power poles down.
&&Local storm report, Jun 25, 10:34 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1034 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Hail 5 NW Edmond 35.70N 97.55W
06/25/2024 E1.00 Inch Oklahoma OK Fire Dept/Rescue
&&Local storm report, Jun 25, 10:36 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1036 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM Tstm Wnd Dmg 3 W Edmond 35.64N 97.53W
06/25/2024 Oklahoma OK Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble, Payne | 50 min |
| Jun 25, 7:54 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jun 25, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 48 min |
| Jun 25, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 24 min |
| Jun 25, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 44 min |
| Jun 25, 8:44 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Jun 25, 8:47 PM CDT | Special Weather Statement | OUN | Garfield | 28 min |
| Jun 25, 8:53 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Noble, Payne | 3 hr |
| Jun 25, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 51 min |
| Jun 25, 8:57 PM CDT | Areal Flood Advisory | OUN | Garfield, Logan, Noble, Payne | 3 hr |
| Jun 25, 8:59 PM CDT | Special Weather Statement | OUN | Logan | 31 min |
| Jun 25, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 48 min |
| Jun 25, 9:14 PM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Jun 25, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 28 min |
| Jun 25, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 41 min |
| Jun 25, 9:37 PM CDT | Special Weather Statement | OUN | Garfield | 23 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills, Woodward | 48 min |
| Jun 25, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Kingfisher, Lincoln, Logan, Oklahoma and 2 more | 46 min |
| Jun 25, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 27 min |
| Jun 25, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 29 min |
| Jun 25, 10:41 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 4 hr |
| Jun 25, 10:59 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Jun 25, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 45 min |
| Jun 25, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 52 min |
| Jun 25, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 46 min |
| Jun 25, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 51 min |
| Jun 26, 12:22 AM CDT | Special Weather Statement | OUN | Cleveland | 38 min |
| Jun 26, 12:30 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 45 min |
| Jun 26, 1:09 AM CDT | Areal Flood Advisory | OUN | Cleveland | 3 hr |
| Jun 26, 1:12 AM CDT | Special Weather Statement | OUN | McClain | 33 min |
| Jun 26, 1:39 AM CDT | Areal Flood Warning | OUN | Oklahoma | 2 hr |
| Jun 26, 8:10 AM CDT | Special Weather Statement | OUN | Seminole | 35 min |
| Jun 26, 9:18 AM CDT | Special Weather Statement | OUN | Coal | 27 min |
| Jun 26, 9:20 AM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Jun 26, 9:21 AM CDT | Special Weather Statement | OUN | Hughes | 24 min |
| Jun 26, 9:37 AM CDT | Special Weather Statement | OUN | Atoka | 38 min |
| Jun 26, 10:04 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 41 min |
| Jun 26, 10:45 AM CDT | Special Weather Statement | OUN | Atoka | 30 min |
| Jun 26, 1:48 PM CDT | Heat Advisory | OUN | Beckham, Bryan, Caddo, Carter, Comanche, Cotton and 11 more | 31 hr |
| Jun 26, 5:02 PM CDT | Special Weather Statement | OUN | Jackson | 43 min |
| Jun 26, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 28 min |
| Jun 26, 5:42 PM CDT | Special Weather Statement | OUN | Jackson | 48 min |
| Jun 26, 6:07 PM CDT | Special Weather Statement | OUN | Cotton | 23 min |
| Jun 26, 6:31 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 26, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 40 min |
| Jun 26, 6:43 PM CDT | Special Weather Statement | OUN | Bryan | 32 min |
| Jun 26, 6:58 PM CDT | Special Weather Statement | OUN | Bryan | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.